How can you tell if a loved one is misusing prescription pain relievers or using heroin? There are signs you can look for and ways to get a loved one help before it is too late. The New York State Association of Counties (NYSAC) launched a new campaign to educate community members on the signs of someone struggling with drug use and how they can help.
Misusing prescription pain relievers or using heroin can have physical and behavioral signs. Drastic weight change, stomach issues, always being tired, and mood swings can all be signs of use. Distancing themselves from friends and family and changes in grades can be other signs. Also, if you notice items like spoons, bottle caps, cotton balls, small pieces of tin foil, or drugs or pills not prescribed by a doctor these can be signs of use.
For more information about the signs of prescription pain reliever misuse and heroin use, visit seethesignssavealife.org. If you or someone you know needs help:
- For an emergency, call 9-1-1
- Call the national 24-Hour Support Helpline at 1-877-846-7369
- Call the local Finger Lakes Area Counseling and Recovery Agency (FLACRA) at 607-535-8260
- 24/7 Opioid Response Team at 833-435-2272.
- Addictions Crisis Line 315-462-9466
If you want to get involved in preventing drug misuse in the community, contact Schuyler County Public Health at 607-535-8140 and ask to speak to someone about the new opioid task force or the Schuyler County Coalition on Underage Drinking and Drugs (SCCUDD).